# SDR 99ZZZX419

- Difficulty date: December 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N406UA
- Make and model: Airbus A320-232
- Aircraft serial: 454
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Pan
- Part number: 3410
- Condition: Cracked
- Location: Passenger Seat
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE FIRST HEAVY MAINTENANCE VISIT (HMU-1) VIRTUALLY 100 PERCENT OF THE COACH SEATS IN THE PASSENGER CABIN WERE FOUND TO HAVE SEAT PANS THAT WERE CRACKED AT THE FORWARD ATTACHMENT HOLES FOR THE SEAT PANS.  THESE ARE RECARO 720 SERIES SEATS INSTALLED IN A-320-232 AIRCRAFT.  THE SEAT MFG DESIGNATES THE SEAT PAN AS PRIMARY STRUCTURE FOR THE SEAT.  SUBMITTER STATED AN AD SHOULD BE ISSUED TO INSPECT THESE SEAT PANS FOR CRACKS EACH 90 DAYS AND FOR REMOVAL FROM SERVICE OF ANY PANS THAT ARE CRACKED.  THESE PANS ARE BEING REPLACED WITH NEW SEAT PANS THAT HAVE SAME DESIGN FLAWS WHICH WILL CRACK IN SERVICE.  THERE ARE 132 SEAT PANS ON THE ACFT.  THIS IS THE 6TH A-320 TO SHOW 100 PERCENT FAILURE OF THESE SEAT PANS.
